Friday, June 26, 2009

The Side-Effects of Radiation Therapy

It occurs to me that I have never really described the side effects of the radiation therapy from which I am now supposed to be recuperating.

I never experienced any of the effects on the skin and digestive tract commonly associated with radiation, at least not noticeably. No hint of nausea, thank goodness.

I did experience the fatigue. Beginning about three hours after each treatment, I would want to crash.

Because of the location of the target area, my lungs became irritated, and I developed a persistent cough. This would get worse when I assumed the prone position, so I began having trouble getting to sleep. I eventually gained some control over this problem using an ordinary cough suppressant and a room humidifier.

And again, because of the location of the target, nerves leading to the lower ribs also became irritated, causing constant low-grade muscular discomfort there.

I am hoping to be asymptomatic in all of these areas by this time next week, if not before that. If not, then I will have some complaints for the medical establishment.

1 comment:

  1. Hey Mark,

    I don't think you should worry about posting other things unrelated to your current medical "fun." You have probably spent some quality time surfing the net and I'd be interested in anything interesting you have found.

    As for the name of your blog...well....we're all on borrowed time.